Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 102, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 14, 2011, 2:31 AM PST. It took effect at Dec 14, 2011, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2011, 2:31 AM PST (10:31 UTC)
- In effect from
- Dec 14, 2011, 4:00 PM PST
- Expired
- Dec 15, 2011, 2:10 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
203 WHUS76 KEKA 141031 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 AM PST WED DEC 14 2011 PZZ470-150000- /O.NEW.KEKA.SC.Y.0102.111215T0000Z-111215T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 231 AM PST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. * WINDS...FROM THE SOUTH AND INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT LATE TODAY INTO THIS EVENING. GUSTY WESTERLY WINDS ARE EXPECTED EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
926 WHUS76 KEKA 150044 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 444 PM PST WED DEC 14 2011 PZZ470-150845- /O.CON.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 444 PM PST WED DEC 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NW LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
908 WHUS76 KEKA 150434 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PST WED DEC 14 2011 PZZ450-151200- /O.EXA.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 834 PM PST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NORTHWEST 10 TO 20 KT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-151200- /O.CON.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 834 PM PST WED DEC 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NORTHWEST 10 TO 20 KT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
218 WHUS76 KEKA 151010 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 AM PST THU DEC 15 2011 PZZ470-151815- /O.CAN.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/ /O.NEW.KEKA.SC.Y.0103.111216T0000Z-111217T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 210 AM PST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...INCREASING TO 15 TO 25 KT FROM THE NORTH LATE THIS AFTERNOON AND TONIGHT. CONTINUING NEAR 20 KT ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-151115- /O.CAN.KEKA.SC.Y.0102.000000T0000Z-111215T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 210 AM PST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-151815- /O.NEW.KEKA.SC.Y.0103.111216T0000Z-111217T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 210 AM PST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. * WINDS...INCREASING TO 20 TO 30 KT FROM THE NORTH THIS AFTERNOON THROUGH TONIGHT. CONTINUING NEAR 20 KT ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 6:03 PM PST, 8 hours 28 minutes earlier.
Area forecast discussion, Dec 13, 6:03 PM PST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 603 PM PST TUE DEC 13 2011 .SYNOPSIS...A RIDGE OF HIGH PRESSURE IS CURRENTLY OVER THE AREA. A WEAK WEATHER SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY NIGHT AND THURSDAY MORNING BRINGING RAIN AND SNOW TO THE REGION. HIGH PRESSURE WILL RETURN BEHIND THIS SYSTEM. && .UPDATE...SATELLITE SHOWS CLOUDS THICKENING ALONG THE NORTHWEST CALIFORNIA COAST. UPDATED THE FORECAST TO INCREASE CLOUD COVER IN THESE AREAS AND TO REMOVE THE FROST. && .PREV DISCUSSION... /ISSUED 326 PM PST TUE DEC 13 2011/ .SHORT TERM...MOSTLY CLEAR SKIES ACROSS THE REGION WITH THE EXCEPTION OF SOME LOW CLOUDS ALONG THE COAST. SUSPECT THESE CLOUDS ARE CAUSED BY THE LOW PRESSURE PASSING BY OFFSHORE. AS THIS LOW PRESSURE CONTINUES TO DIVE SOUTH EXPECT THESE LOW CLOUDS WILL CLEAR AFTER MIDNIGHT...ALTHOUGH CONFIDENCE IS LOW THIS. EITHER WAY AS THE RIDGE BUILDS IN BACK IN TOMORROW SKIES ARE EXPECTED TO CLEAR IN THE MORNING BRIEFLY. WEDNESDAY NIGHT INTO THURSDAY MORNING ANOTHER SYSTEM IS EXPECTED TO BRING THE FIRST RAIN OF THE MONTH TO THE AREA. MODELS REMAIN IN GOOD AGREEMENT ON THE TIMING OF THIS SYSTEM. RAINFALL AMOUNTS LOOK TO RANGE FROM 0.10 TO 0.20 IN MOST AREAS TO OVER A HALF INCH IN THE MOUNTAINS OF DEL NORTE COUNTY. SNOW LEVELS LOOK TO BE AROUND 4000 FEET BUT COLD AIR TRAPPED IN WEAVERVILLE AND TRINITY CENTER AREAS COULD RESULT IN LIGHT SNOW TO VALLEY FLOORS THUR MORNING. IF SNOW DOES MAKE IT TO THE VALLEY FLOORS EXPECTED THERE WILL BE LITTLE TO NO ACCUMULATION. .LONG TERM...BEHIND THE SYSTEM ON THURSDAY AFTERNOON MODELS BUILD THE RIDGE BACK IN QUICKLY. LOWERED POPS THURSDAY AFTERNOON AS IT APPEARS THE MAJORITY OF THE RAIN WILL BE WITH THE INITIAL FRONT IN THE MORNING. MODELS ARE STILL SHOWING A SIGNIFICANT WARM UP WITH THIS RIDGE. CURRENTLY HAVE SKIES MAINLY CLEAR ALONG THE COAST...BUT CONFIDENCE IS LOW IN THIS AS THE WARMER TEMPERATURES MAY HELP CREATE A MARINE LAYER. SUNDAY MODELS ARE CONTINUING TO HINT AT ANOTHER SYSTEM. THE GFS HAS BEEN VERY INCONSISTENT RUN TO RUN AND AND WITH THE OTHER MODELS. THE ECMWF HAS BEEN SOMEWHAT MORE CONSISTENT KEPT IN KEEPING THE SYSTEM FARTHER NORTH AND SLIGHTLY SLOWER. THE 18Z GFS NOW HAS COME MORE INTO LINE WITH THE ECMWF ON A SLOWER AND WEAKER SOLUTION WHICH BRINGS SOME VERY LIGHT PRECIP IN SUNDAY AFTERNOON AND EVENING. FOR NOW HAVE SLIGHT CHANCE POPS IN FROM AROUND SATURDAY NIGHT THROUGH TUESDAY IN THE NORTHERN PORTION OF THE AREA. THIS WILL NEED TO BE MONITORED IN FUTURE FORECASTS. MKK && .AVIATION...POTENTIALLY TRICKY FORECAST TONIGHT COMPARED TO THE LAST COUPLE OF NIGHTS. STRATUS HAS BEEN LURKING OFFSHORE ALL DAY AND RESULTED IN A BRIEF CIG AT KACV. THE BULK OF THE LOW CLOUDS OFFSHORE IS ASSOCIATED WITH LOW PRESSURE TRACKING SOUTHWARD WELL OFFSHORE OF THE CALIFORNIA COAST. MEANWHILE LOW CLOUDS APPEAR TO BE BANKING UP AGAINST A WEAKER TROUGH AXIS 10-20NM OFFSHORE...WHILE LOCALLY CONGREGATING AROUND CAPE MENDOCINO. SOME CUMULUS HAS DEVELOPED ACROSS THE HILLS SURROUNDING HUMBOLDT AND ARCATA BAY. WE ARE THINKING THAT SCT TO BKN CIGS 500-1000FT WILL IMPACT KACV FOR A TIME THIS EVENING BEFORE THE FLOW TENDS MORE OFFSHORE LATER TONIGHT. KCEC SHOULD STAY CLEAR ALTHOUGH SOME FOG CANNOT BE RULED OUT COMPLETELY. KUKI SAW SOME BRIEF IFR FOG THIS MORNING AND THERE MAY BE SOME MORE WEDNESDAY MORNING...BUT NOTHING PARTICULARLY PERSISTENT OR DENSE IS EXPECTED. && .MARINE...WINDS ARE LIGHT...MAINLY UNDER 15KTS ACROSS THE WATERS TODAY AND TENDING ONSHORE THIS AFTERNOON ACROSS THE INNER WATERS. WINDS WILL TEND SOUTHERLY ON WEDNESDAY AHEAD OF AN APPROACHING FRONT BUT ARE EXPECTED TO REMAIN LIGHT. AS THE FRONT MOVES THROUGH DURING THE PREDAWN HOURS THURSDAY THERE MAY BE A PERIOD OF STRONGER WINDS POTENTIALLY BRIEFLY REACHING 25KT NORTH OF CAPE MENDOCINO. NORTHERLIES WILL RETURN FOR FRIDAY AND FRIDAY NIGHT WHICH MAY REQUIRE A SCA FOR THE OUTER WATERS. AN 8FT AT 12 SECOND SWELL WILL ARRIVE BY WEDNESDAY NIGHT WITH THE FRONT THEN GRADUALLY SUBSIDE HEADING INTO FRIDAY. A MORE SUBSTANTIAL NW SWELL WILL ARRIVE FOR THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 13, 4:30 AM PST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 430 AM PST TUE DEC 13 2011 CAZ001>004-076-141230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 430 AM PST TUE DEC 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT RAIN LATE WEDNESDAY INTO THURSDAY. SNOW LEVELS NEAR 4000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.